Oklahoma, 2008

Winter Storm in Oklahoma, March 3 to 4, 2008

March 3 to 4, 2008 · NWS TSA · 13 events in 13 counties and zones

A strong upper level storm system tracked across the Southern Plains resulting in widespread precipitation north of a cold front. The precipitation changed to snow over eastern Oklahoma during the evening of the 3rd.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A strong upper level storm system tracked across the Southern Plains resulting in widespread precipitation north of a cold front. The precipitation changed to snow over eastern Oklahoma during the evening of the 3rd. The snowfall was heavy at times and resulted in accumulations of four to eight inches over a number of counties before it ended.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 3, 4:07 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Mar 3, 4:07 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
407 PM CST MON MAR 3 2008

.DISCUSSION...
EACH SUBSEQUENT MODEL RUN IS TRENDING MORE TO THE RIGHT WITH THE
TRACK OF THE DEEPENING UPPER LOW THAT WILL AFFECT THE AREA
OVERNIGHT. THE LOW LEVEL DRY AIR CONTINUES TO PUSH SOUTH SO THIS
TREND LOOKS REASONABLE. THE ONLY CHANGE TO THE HEADLINES AT THIS
POINT IS TO UPGRADE FAR SOUTHEAST OKLAHOMA TO A WINTER STORM
WARNING. THE NORTHERN ROW OF COUNTIES IN THE ADVISORY WILL LIKELY
SEE LITTLE OR NO SNOW BUT SINCE 1/2 INCH OR SO IS STILL POSSIBLE
AND TEMPERATURES WILL BE BELOW FREEZING WILL LET THE ADVISORY RIDE
FOR NOW. THE HEAVIEST SNOW WILL LIKELY BE SOMEWHERE IN NORTHWEST
ARKANSAS WHERE LOCAL AMOUNTS OVER 8 INCHES WILL BE POSSIBLE.

THE SNOW SHOULD END EARLY TUESDAY WITH SUNSHINE RETURNING TO THE
AREA BY AFTERNOON. TEMPERATURES WILL REMAIN COLD OVER THE SNOW
COVER BUT WILL WARM TO NEAR 50 OUTSIDE OF SNOW COVERED AREAS. A
WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA WEDNESDAY BUT
AFTERNOON TEMPERATURES WILL BE MILDER THAN TUESDAY. MOST OF THE
SNOW SHOULD BE MELTED BY AFTERNOON SO MOST PLACES SHOULD REACH THE
50S.

WILL KEEP THURSDAY THROUGH MONDAY DRY FOR NOW. THE GFS DOES SHOW
SOME POTENTIAL FOR SNOW FRIDAY WITH THE CANADIAN ABOUT A DAY LATER
WITH THIS. THE ECMWF REMAINS DRY THROUGHOUT THE PERIOD. WITH ALL
THE MODEL DISPARITY...PREFER TO KEEP IT DRY FOR NOW. AFTER A
CHILLY FRIDAY AND SATURDAY...TEMPERATURES WILL RETURN TO NORMAL
LEVELS BY SUNDAY AND MONDAY.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   27  47  31  55 /  50  10   0  10
FSM   28  42  26  58 /  90  10   0  10
MLC   28  43  32  58 /  90  10   0  10
BVO   25  48  27  54 /  30  10   0  10
FYV   26  36  20  53 /  90  20   0  10
BYV   24  35  23  50 /  90  30   0  10
MKO   28  43  28  57 /  80  10   0  10
MIO   25  44  27  50 /  50  10   0  10
F10   28  46  31  56 /  70  10   0  10
HHW   30  43  34  60 /  90  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 6 AM TUESDAY FOR OKZ049-OKZ053-OKZ063-
     OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

     WINTER WEATHER ADVISORY UNTIL 6 AM TUESDAY FOR OKZ057-OKZ058-
     OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067.

AR...WINTER STORM WARNING UNTIL 6 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, Mar 3, 12:47 PM CST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CST MON MAR 3 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1247 PM CST MON MAR 3 2008

..SIGNIFICANT SNOWFALL EXPECTED THIS EVENING AND OVERNIGHT FOR
PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND ALL OF NORTHWEST ARKANSAS
	ONSET...THIS EVENING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
        ONSET...ONGOING.

DISCUSSION...
THE HEAVIER RAIN THAT PROMPTED THE FLASH FLOOD WARNINGS HAS
PUSHED OFF TO THE EAST...HOWEVER RUNOFF FROM THE HEAVIER RAINS MAY
CONTINUE MAKE SOME LOW WATER CROSSINGS IMPASSABLE THIS AFTERNOON.

COLDER AIR WILL CONTINUE TO FILTER SLOWLY SOUTH ACROSS THE
REGION THIS AFTERNOON. PRECIPITATION THATS CURRENTLY LIQUID
MAY BEGIN TO MIX WITH SLEET AN POSSIBLY SOME FREEZING RAIN BEFORE
TRANSITIONING TO SNOW DURING THE AFTERNOON ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. WARM GROUND CONDITIONS SHOULD
LIMIT ICE ACCUMULATIONS TO MAINLY ELEVATED SURFACES. ISOLATED WIND
GUSTS TO 35 MPH WILL BE POSSIBLE ACROSS NORTHEAST
OKLAHOMA THIS AFTERNOON.

THE MORE SIGNIFICANT WINTER THREAT WILL ARRIVE BY THIS EVENING AND
OVERNIGHT. A STRONG UPPER LEVEL SYSTEM CURRENTLY DIGGING ACROSS
EASTERN NEW MEXICO AND WESTERN TEXAS WILL BEGIN TO LIFT NORTHEAST
AND TRACK ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. THIS
FORECASTED TRACK FAVORS A BAND OF LOCALLY HEAVY SNOWFALL TO SET UP
ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AT THIS
TIME...A 4 TO 6 INCH SWATH OF SNOW APPEARS POSSIBLE...GENERALLY
FROM PITTSBURG COUNTY EXTENDING EAST NORTHEAST THROUGH SEBASTIAN
COUNTY... THEN FURTHER NORTHEAST ACROSS CARROLL COUNTY IN
NORTHWEST ARKANSAS. SNOWFALL AMOUNTS FARTHER SOUTH...INCLUDING FAR
SOUTHEAST OKLAHOMA APPEAR FAR LESS LIKELY AT THIS TIME. THIS AREA
WILL BE PLACED IN A WINTER WEATHER ADVISORY WHICH WILL BE
EFFECTIVE THIS EVENING. ADDITIONALLY...A WINTER WEATHER ADVISORY
REMAINS IN EFFECT FOR AREAS ROUGHLY ALONG AND NORTHWEST OF
OKMULGEE TO MIAMI. NOWATA...WASHINGTON ...OSAGE AND PAWNEE
COUNTIES REMAIN EXCLUDED AS THESE AREAS WILL SEE LIMITED EFFECTS
FROM THIS UPPER SYSTEM.

PLEASE REFER TO THE LATEST SUITE OF WINTER WEATHER
PRODUCTS...OKCWSWTSA...FOR DETAILED INFORMATION.

THE TRACK OF THE UPPER LOW REMAINS UNCERTAIN AT THIS TIME...AND
SNOWFALL FORECASTS WILL BE REFINED AS WARRANTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS.
PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN
TULSA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
LINGERING LIGHT SNOW WILL BE POSSIBLE OVER FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS EARLY TUESDAY MORNING. ONLY MINOR ACCUMULATIONS
ARE EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 3, 2:07 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
207 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     3 NE BOSWELL            34.06N 95.83W
03/02/2008                   CHOCTAW            OK   PUBLIC

            LARGE TREE LIMBS DOWN.

&&

GEW
Local storm report, Mar 3, 4:37 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      MC CURTAIN              35.15N 94.97W
03/03/2008                   HASKELL            OK   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED DUE TO HIGH WATER ACROSS SOUTHEAST
            PART OF THE COUNTY.

0700 AM     FLASH FLOOD      WILBURTON               34.92N 95.31W
03/03/2008                   LATIMER            OK   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED IN THE NORTHERN PART OF THE COUNTY.

0700 AM     FLASH FLOOD      PANAMA                  35.17N 94.67W
03/03/2008                   LE FLORE           OK   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED AROUND THE NORTH PART OF THE COUNTY
            DUE TO HIGH WATER.

0700 AM     FLASH FLOOD      8 S STILWELL            35.70N 94.63W
03/03/2008                   ADAIR              OK   LAW ENFORCEMENT

            SECONDARY ROADS FLOODED.

0700 AM     FLASH FLOOD      MULDROW                 35.41N 94.60W
03/03/2008                   SEQUOYAH           OK   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED DUE TO HIGH WATER IN THE CITY OF
            MULDROW.

1045 AM     FLASH FLOOD      FORT SMITH              35.39N 94.40W
03/03/2008                   SEBASTIAN          AR   LAW ENFORCEMENT

            SEVERAL ROADS IN THE CITY FLOODED OR CLOSED DUE TO HIGH
            WATER.

1045 AM     FLASH FLOOD      LEQUIRE                 35.10N 95.11W
03/03/2008                   HASKELL            OK   PUBLIC

            SEVERAL SECONDARY ROADS FLOODED.

1045 AM     FLASH FLOOD      RED OAK                 34.95N 95.08W
03/03/2008                   LATIMER            OK   POST OFFICE

            SEVERAL ROADS CLOSED AROUND RED OAK DUE TO HIGH WATER.

1045 AM     FLOOD            POTEAU                  35.05N 94.62W
03/03/2008                   LE FLORE           OK   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS CLOSED DUE TO HIGH WATER REPORTED
            BY LE FLORE COUNTY SHERIFFS OFFICE.

1045 AM     FLASH FLOOD      8 S STILWELL            35.70N 94.63W
03/03/2008                   ADAIR              OK   LAW ENFORCEMENT

            SECONDARY ROADS FLOODED.

1045 AM     FLASH FLOOD      2 W CHARLESTON          35.30N 94.07W
03/03/2008                   FRANKLIN           AR   PUBLIC

            SEVERAL SECONDARY ROADS FLOODED.

1045 AM     FLASH FLOOD      4 N MULDROW             35.46N 94.60W
03/03/2008                   SEQUOYAH           OK   LAW ENFORCEMENT

            SEVERAL SECONDARY ROADS FLOODED.

0800 AM     FLASH FLOOD      CROWDER                 35.12N 95.67W
03/03/2008                   PITTSBURG          OK   PUBLIC

            WATER IN A FEW BUILDINGS...INCLUDING THE SCHOOL.

&&

RBD
Local storm report, Mar 3, 5:47 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      SILOAM SPRINGS          36.19N 94.54W
03/03/2008                   BENTON             AR   LAW ENFORCEMENT

            A FEW SECONDARY ROADS CLOSED DUE TO HIGH WATER IN THE
            SOUTHWEST PART OF COUNTY.

0900 AM     FLASH FLOOD      2 N ALBION              34.69N 95.10W
03/03/2008                   LATIMER            OK   PUBLIC

            WATER OVER A FEW SECONDARY ROADS.

0945 AM     FLASH FLOOD      HINDSVILLE              36.14N 93.86W
03/03/2008                   MADISON            AR   PUBLIC

            WATER OVER A FEW SECONDARY ROADS.

0945 AM     FLASH FLOOD      BERRYVILLE              36.36N 93.57W
03/03/2008                   CARROLL            AR   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED ACROSS THE COUNTY DUE TO HIGH
            WATER.

0945 AM     FLASH FLOOD      ELKINS                  36.00N 94.01W
03/03/2008                   WASHINGTON         AR   LAW ENFORCEMENT

            ROAD CLOSED DUE TO HIGH WATER.

&&

RBD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 winter storm. Local standard time, as filed.

Winter Storm, Muskogee

When
March 3, 8:00 PM CST to March 4, 4:00 AM CST
Where
Muskogee forecast zone
Reported by
Emergency Manager
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Four to five inches of snow fell across northwestern Muskogee County.

Winter Storm, Tulsa

When
March 3, 8:00 PM CST to March 4, 4:00 AM CST
Where
Tulsa forecast zone
Reported by
Emergency Manager
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Four to six inches of snow fell across southeastern Tulsa County.

Winter Storm, Wagoner

When
March 3, 8:00 PM CST to March 4, 4:00 AM CST
Where
Wagoner forecast zone
Reported by
Emergency Manager
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Four to eight inches of snow fell across western Wagoner County.

Winter Storm, McIntosh

When
March 3, 9:00 PM CST to March 4, 4:00 AM CST
Where
McIntosh forecast zone
Reported by
Emergency Manager
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Four inches of snow fell across northwestern McIntosh County.

Winter Storm, Pittsburg

When
March 3, 9:00 PM CST to March 4, 4:00 AM CST
Where
Pittsburg forecast zone
Reported by
Emergency Manager
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Four inches of snow fell across Pittsburg County.

Winter Storm, Okmulgee

When
March 3, 9:00 PM CST to March 4, 4:00 AM CST
Where
Okmulgee forecast zone
Reported by
Emergency Manager
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Four to seven inches of snow fell across Okmulgee County.

Winter Storm, Okfuskee

When
March 3, 9:00 PM CST to March 4, 3:00 AM CST
Where
Okfuskee forecast zone
Reported by
Emergency Manager
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Four to six inches of snow fell across Okfuskee County.

Winter Storm, Sequoyah

When
March 3, 10:00 PM CST to March 4, 4:00 AM CST
Where
Sequoyah forecast zone
Reported by
Emergency Manager

Four inches of snow fell across southern Sequoyah County.

Winter Storm, Haskell

When
March 3, 10:00 PM CST to March 4, 4:00 AM CST
Where
Haskell forecast zone
Reported by
Emergency Manager
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Four to five inches of snow fell across Haskell County.

Winter Storm, Latimer

When
March 3, 10:00 PM CST to March 4, 4:00 AM CST
Where
Latimer forecast zone
Reported by
Emergency Manager
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Four to six inches of snow fell across Latimer County.

Winter Storm, Le Flore

When
March 3, 11:00 PM CST to March 4, 4:00 AM CST
Where
Le Flore forecast zone
Reported by
Emergency Manager

Four to seven inches of snow fell across LeFlore County.

Winter Storm, Pushmataha

When
March 3, 11:00 PM CST to March 4, 4:00 AM CST
Where
Pushmataha forecast zone
Reported by
Emergency Manager
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Four to six inches of snow fell across Pushmataha County.

Winter Storm, Choctaw

When
March 3, 11:00 PM CST to March 4, 4:00 AM CST
Where
Choctaw forecast zone
Reported by
Emergency Manager
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Four inches of snow fell across Choctaw County.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88577, 88586, 88588, 88578, 88580, 88587, 88589, 88579, 88581, 88582, 88583, 88584, 88585.